Alert archive / Alaska / Gale Warnings in 2010

Gale Warning 693, NWS Anchorage, AK

September 27, 2010

NWS Anchorage, AK issued this gale warning at Sep 27, 2010, 4:00 AM AKDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2010, 4:00 AM AKDT (12:00 UTC)
Expired
Sep 27, 2010, 4:00 PM AKDT
In force
12 hr
Issued by
NWS Anchorage, AK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this gale warning went out at Sep 26, 5:00 PM AKDT, 11 hours earlier.

Area forecast discussion, Sep 26, 5:00 PM AKDT, 11 hours before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AKDT SUN SEP 26 2010

.ANALYSIS AND UPPER LEVELS...
AN UPPER LOW REMAIN OVER THE BEAUFORT SEA AND HAD EXTENDED A TROUGH
SOUTH INTO THE  SUSITNA VALLEY AND  THE KENAI PENINSULA. AN UPPER
TROUGH CONTINUES TO BUILD OVER THE WESTERN BERING SEA. A PERSISTENT
NORTHWEST FLOW OVER WESTERN ALASKA CONTINUED TO KEEP SOUTHWEST ALASKA
CLEAR AND DRY.

A STATIONARY SURFACE LOW OVER THE NORTHERN GULF CONTINUES TO WEAKEN
THROUGH TODAY. A MOIST AIRMASS OFF THE EASTERN GULF HAS MOVED OVER
THE TOP OF THE LOW INTO THE COPPER RIVER BASIN OVERNIGHT AND INTO THE
MATANUSKA VALLEY AND ANCHORAGE THIS MORNING. SNOW MOVED INTO THE
BASIN OVER NIGHT AND HAS MOVED INTO ANCHORAGE AS RAIN AND SNOW
SHOWERS. AN INTENSE STORM BETWEEN ATTU AND THE KAMCHATKA PENINSULA
BROUGHT RAIN AND STORM FORCE WINDS TO THE WESTERN ALEUTIANS.

.MODEL DISCUSSION...
MODELS CONTINUE TO BE IN VERY GOOD AGREEMENT. THE OLD LOW IN THE
NORTHERN GULF WILL DISSIPATE THIS EVENING. ANOTHER LOW SOUTH OF THE
GULF OF ALASKA WILL MOVE NORTH AND  WEAKEN OVER THE EASTERN MONDAY
AND WILL DISSIPATE NEAR JUNEAU MONDAY NIGHT. THE LOW WEST OF ATTU
WILL TRACK EAST ACROSS THE SOUTHERN BERING SEA AND SLOWLY WEAKEN
THROUGH TUESDAY.

.SHORT TERM FORECAST...
UPPER LEVELS...THE UPPER LOW OVER THE BEAUFORT SEA WILL REMAIN NEARLY
STATIONARY THROUGH TUESDAY. THE UPPER TROUGH EXTENDING SOUTH THROUGH
THE CENTRAL ALASKA WILL MOVE EAST THROUGH SOUTHCENTRAL ALASKA MONDAY.
THE UPPER TROUGH OVER THE WESTERN BERING WILL INTO SOUTHWEST ALASKA
MONDAY THEN FLATTEN OVER THE GULF AND MONDAY NIGHT. THE DRY AIRMASS
WEST OF THE UPPER TROUGH WILL SPREAD EAST THROUGH SOUTHCENTRAL ALASKA
THROUGH MONDAY NIGHT.

SOUTHCENTRAL ALASKA AND THE GULF...THE SNOW OVER THE COPPER RIVER
BASIN WILL CONTINUE THROUGH TONIGHT AND BECOME SNOW SHOWERS ON
MONDAY. THE SNOW SHOWERS WILL END FROM THE EAST AS THE DRIER AIR
MOVES THROUGH THE BASIN MONDAY NIGHT. AREAS OF LIGHT SNOW OVER THE
MATANUSKA VALLEY AND ANCHORAGE WILL END THIS EVENING. RAIN SHOWERS
OVER PRINCE WILLIAM SOUND WILL PERSIST THROUGH MONDAY MORNING. GUSTY
WINDS WILL INTENSIFY AGAIN ALONG THE CHUGACH MOUNTAINS TONIGHT AND
MONDAY THEN DIMINISH MONDAY NIGHT. SKIES WILL CLEAR FROM THE WEST
THROUGH MONDAY NIGHT. A WEATHER FRONT WILL MOVE INTO THE GULF OF
ALASKA FROM THE SOUTH TUESDAY. AREAS OF RAIN WILL MOVE INTO KODIAK
ISLAND MONDAY NIGHT AND SPREAD INTO THE NORTHERN GULF COAST TUESDAY.

SOUTHWEST ALASKA...THE LOW WEST OF ATTU WILL MOVE EAST TO LIE NEAR
ATTU TUESDAY AFTERNOON. THE ASSOCIATED WEATHER FRONT WILL MOVE INTO
THE ALASKA PENINSULA MONDAY AFTERNOON THEN NORTHEAST INTO THE
BRISTOL BAY TUESDAY. RAIN WILL MOVE INTO THE ALASKA PENINSULA MONDAY
AND WILL SPREAD INTO BRISTOL BAY MONDAY NIGHT. CLOUDS WILL MOVE OVER
MOST OF THE AREA MONDAY NIGHT.

BERING SEA...THE INTENSE STORM WEST OF THE ALEUTIANS WILL BRING RAIN
AND GALE TO STORM FORCE WINDS TO THE  ALEUTIANS AS MOVES EAST ACROSS
THE SOUTHERN BERING SEA. WINDS WILL DIMINISH OVER THE WESTERN
ALEUTIANS TUESDAY AS A RIDGE MOVES INTO THE  EXTREME WESTERN BERING.

.LONG TERM FORECAST...
THE LOW NEAR DUTCH HARBOR TUESDAY AFTERNOON WILL MOVE INTO THE
WESTERN GULF NEAR KODIAK ISLAND BY THURSDAY. SOUTHERLY FLOW OFF THE
GULF WILL CONTINUE TO PUSH AREAS OF SHOWERS ONTO THE NORTH GULF COAST
AND INTO THE SOUTHCENTRAL INTERIOR THROUGH THE LATTER HALF OF THE
WEEK. CLOUDS AND SCATTERED SHOWERS WILL REMAIN OVER SOUTHWEST ALASKA.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING FOR THE CENTRAL AND WESTERN ALEUTIANS.
MARINE...STORM 172 175 176
         GALE 155 170 179 180 185
FIRE WEATHER...NONE.

NM SEP 10

In the hours before

Special weather statement, Sep 26, 11:38 PM AKDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
1138 PM AKDT SUN SEP 26 2010

AKZ171-270740-
KODIAK ISLAND-
INCLUDING...KODIAK CITY
1138 PM AKDT SUN SEP 26 2010

...TRACE AMOUNTS OF ASHFALL POSSIBLE THIS EVENING OVER THE SOUTH
END OF KODIAK ISLAND...

SATELLITE IMAGERY INDICATES THAT VOLCANIC ASH FROM KATMAI VOLCANO
IS BEING RESUSPENDED DUE TO STRONG WINDS IN THE AREA. AN ERUPTION
IS NOT OCCURING. THIS IS ASH THAT WAS SITTING ON THE VOLCANO AND
IS NOW BEING RESUSPENDED BY THE WIND. THESE WINDS ARE CARRYING
THE ASH ACROSS SHELIKOF STRAIT TO THE SOUTH END OF KODIAK ISLAND.
TRACE AMOUNTS OF ASHFALL ARE POSSIBLE THIS EVENING OVER THE SOUTH
END OF KODIAK ISLAND INCLUDING KARLUK...AKHIOK...AND SITKINAK.

AVOID EXCESSIVE EXPOSURE TO ASH ESPECIALLY THOSE WITH RESPIRATORY
SENSITIVITIES. PROTECT CRITICAL ELECTRONICS AND OTHER EQUIPMENT
FROM CONTAMINATION.

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 4:00 PM AKDTGale WarningAFC12 hr
Sep 26, 4:00 PM AKDTGale WarningAFC12 hr
Sep 26, 4:00 PM AKDTGale WarningAFC12 hr
Sep 26, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Sep 26, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Sep 26, 4:00 PM AKDTStorm WarningAFC12 hr
Sep 27, 4:00 AM AKDTGale WarningAFC12 hr
Sep 27, 4:00 AM AKDTGale WarningAFC12 hr
Sep 27, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Sep 27, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Sep 27, 4:00 AM AKDTStorm WarningAFC12 hr
Sep 27, 10:30 AM AKDTSmall Craft AdvisoryAFC6 hr

Nearby

Gale Warnings in Alaska, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.